Skip to content
Lupus Not Getting Any Better
avatar
ssh49tn posted:
I have been on plaquenil since the end of August, & am showing no signs of improvement, skin wise. My rash is even worse than it was. The predinisone does keep the itching down, but that is the ONLY thing that has helped. I'm really getting depressed, & discouraged over this whole thing, & don't know where to turn next. I have no insurance, so have to use a clinic that is taxpayer funded, & only takes people without insurance. And, how much longer they'll be able to be open, when Obamacare fully kicks in, is anybody's guess. I have until August of '14 before I can get Medicare, so don't have a lot of options right now. And, absolutely NOBODY understands lupus, unless they have experienced it for themselves. The doctor took me off of the Effexor HR, & put me on clonazopam for anxiety, but all that does is make me sleep, so I can only take it when going to bed. I'm just really discouraged, & depressed, & nobody seems to be able to come up with anything that will help me. I guess I just need encouragement that it WILL get better, eventually.
Reply
 
avatar
lupylisa44 responded:
So sorry you are having such a difficult time. Plaquenil can take 4 or months to start working which is probably why you are not seeing any changes just yet. It is important that you take it as directed because missing just a few doses can put you back to square one on the timetable.

What dose of steroids are you on? Depending on how much you are taking, steroids can cause you to be very hyper and feel extremely anxious. Did you have anxiety before taking steroids?

Has your rash been much worse since changing meds? Is it possible you could be having an allergic reaction to the clonazopam?

Hang in there and hopefully you will see some improvement soon!

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
leecat41 responded:
it is a long road but do not give up. I know that it's very frustrating. I took myself off all the meds they started me on because I didn't see results either. Now, I'm paying for it. Hang in there! Know that you are not alone!
To do what is right is not always easy, to do what is easy is not always right.
 
avatar
mommawithlupus87 responded:
hello Im sorry to hear that the plaquenil is not helping you (it did not help me either and also messed up my vision ) I have been in a flair since Febuary (possibly longer but spent valintines week in the hospital) they just took me off prednisone and I am now on Imuran and so far it is helping a little but i have only been taking it for a week . hopefully this helps you Imuran also comes in generic so if you go to walmart they should be able to fill it for about $4 ( Have you applyed for Medicaid ? ) I have Medicaid because Lupus is not my only helth problem but here in FL they have a few forms of medicaid some you pay for others are free ... Hopefully this helps you
Carla
 
avatar
lisatru62 responded:
Sorry to hear that the Plaquanil is not working. It does take a long time before you see results. I was on it for six months before things started to get better. It is still getting better everyday but it is super slow going.

If you are feeling depressed see if you can't find someone to talk to, a friend or family member since you have no insurance. You doctor may also have suggestions for group discussions. People who go through illnesses or have chronic diseases need support. Remember there are also people here to help.

Hang in there.

Lisatru62
 
avatar
ssh49tn replied to lupylisa44's response:
For some strange reason, none of these replies came through to me. Computers do some dumb things! I'm on 5mg once a day, of the steroids, & 200 mg of the plaquenil. The rash isn't any worse after taking the steroids, but the itching is almost nonexistant. But, the rash is not going away any either. I can deal with the rash, just the itching that drives me nuts! And, I had a bad thyroid, so have had anxiety, & depression problems for the past 15 years or so. And, now the lupus is causing some of the same problems. The hair loss, weight gain, etc. I had the right side of my thyroid removed almost 2 years ago, & the left side hasn't worked in years, & my levels have been normal, every time I get them checked, So this is just really discouraging, & depresses me, so I get a little 'antsy' about not getting better. Thanks for your encouragement!
 
avatar
ssh49tn replied to leecat41's response:
Oh, I know better than to do that! I've tried that before with some other problems I had, & it didn't help at all!
 
avatar
ssh49tn replied to mommawithlupus87's response:
In my state, Tennessee, we no longer have medicaid, unless you're in a nursing home. We have what is known as TennCare, & unless you're under 18, or have breast, cervical, or prostate cancer, you can't get on it anymore. They nearly went bankrupt a few years ago, so kicked off everybody they could, & now it's next to impossible to get it. Everytime I have to go to the hospital, they fill out all the papers trying to get me on it, but they turn me down every time. I see my dr Wed, so will ask him about that medicine. And, lupus isn't my only health problem either, but nothing I have falls in the catagory they cover. I will ask him about that med you suggested, & see if it helps me. Thanks!


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Minimizing steroid side effectsExpert
It is likely that most lupus patients will at some time be taking steroids to control some aspect of their disease. In order to minimize ... More
Was this Helpful?
78 of 108 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.